Alert archive / Texas / Flash Flood Warnings in 2003
Flash Flood Warning 14, NWS Amarillo, TX
NWS Amarillo, TX issued this flash flood warning at Aug 29, 2003, 11:04 PM CDT for Armstrong County, Deaf Smith County, Randall County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 29, 2003, 11:04 PM CDT (04:04 UTC)
- Expired
- Aug 30, 2003, 3:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
Counties Armstrong County, TX, Deaf Smith County, TX, Randall County, TX
The radar
The Amarillo radar (KAMA), 52 km from the middle of the area, began a volume at 04:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 4.1 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1335 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 998 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KAMA 300408 FFWAMA TXC011-117-381-300800- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AMARILLO TX 1104 PM CDT FRI AUG 29 2003 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * FLASH FLOOD WARNING FOR... ARMSTRONG COUNTY IN THE PANHANDLE OF TEXAS THIS INCLUDES THE CITY OF CLAUDE DEAF SMITH COUNTY IN THE PANHANDLE OF TEXAS THIS INCLUDES THE CITY OF HEREFORD RANDALL COUNTY IN THE PANHANDLE OF TEXAS THIS INCLUDES THE CITY OF CANYON * UNTIL 300 AM CDT * AT 1101 PM CDT...FLASH FLOODING WAS REPORTED IN DOWNTOWN CANYON. NUMEROUS THUNDERSTORMS EXTENDED ACROSS HEREFORD...CANYON...AND CLAUDE AREAS. WITH VERY LITTLE STORM MOVEMENT EXPECTED...HEAVY RAIN WILL OCCUR FOR AN EXTENDED PERIOD ACROSS THE WARNING AREAS. * OTHER LOCATIONS IN THE WARNING INCLUDE BOOTLEG...BUFFALO LAKE... DAWN...GOODNIGHT...LAKE TANGLEWOOD...PALO DURO CANYON...SIMMS... UMBARGER AND WAYSIDE BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE FLOOD DANGERS. RAPIDLY RISING WATER CAN QUICKLY MAKE LOW WATER CROSSINGS IMPASSABLE. CAMPERS...HIKERS AND MOTORISTS SHOULD SEEK HIGHER GROUND NOW LAT...LON 3514 10291 3476 10297 3477 10114 3518 10110 $$
1 follow-up statement
000
WGUS74 KAMA 300606
FFSAMA
TXC011-117-381-300800-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
100 AM CDT SAT AUG 30 2003
...A FLASH FLOOD WARNING CONTINUES FOR RANDALL...ARMSTRONG AND DEAF
SMITH COUNTIES UNTIL 300 AM CDT...
AT 100 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE VERY HEAVY RAINFALL ACROSS THE WARNED AREA. THE STORMS
PRODUCING THE HEAVY RAINFALL WERE MOVING NORTH AT 10 MPH.
THE FIRE DEPARTMENT IN THE CITY OF CANYON REPORTED FLOODING WAS
OCCURRING IN THE HUNSLEY HILLS AREA OF CANYON.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE FLOOD
DANGERS.
LAT...LON 3515 10299 3479 10298 3478 10111 3517 10112
3516 10215
$$
05What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 29, 9:25 PM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, Aug 29, 9:25 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 925 PM CDT FRI AUG 29 2003 LATEST UPPER AIR SOUNDING IN AMARILLO MEASURED PRECIPITABLE WATER AT 1.63 INCHES...INDICATIVE OF THE DEEPENING MOISTURE. STALLED COLD FRONT OVER SOUTHERN TEXAS PANHANDLE WILL SERVE AS THE LOW LEVEL FOCUS WHILE AN UPPER LEVEL DISTURBANCE APPROACHES FROM THE NORTHWEST AND WILL LIFT THE DEEP MOIST AIRMASS ACROSS THE BOUNDARY. IN ADDITION...LATEST RUC AND ETA SOLUTIONS INDICATED FAVORABLE ISENTROPIC AND OROGRAPHIC LIFT OVER MUCH OF THE AREA. BEST TIME FRAME FOR THE HEAVIEST RAINFALL SHOULD BE LATE TONIGHT AND SATURDAY MORNING. FLASH FLOOD WATCH HAS BEEN ISSUED FOR THE EASTERN THIRD OF THE PANHANDLE REGION. WIDESPREAD 1 TO 2 INCHES AND ISOLATED 2 TO 3 INCHES OCCURRED OVER ROBERTS...HEMPHILL...LIPSCOMB...AND OCHILTREE COUNTIES THUS FAR. AN ADDITIONAL 2 TO 4 INCHES IS POSSIBLE OVER THE WATCH AREA THROUGH SATURDAY...AND COULD RESULT IN FLASH FLOODING. THOUGH RAINFALL HAS BEEN LIMITED OVER THE REMAINDER OF THE PANHANDLE AREA...HEAVY RAINS ARE EXPECTED TO OCCUR AND COULD RESULT IN RUNOFF THAT APPROACHES THE FLASH FLOODING THRESHOLD. FORECAST PACKAGE WILL UPDATED TO INCREASE POPS AND TO ADD WATCH. .AMA... TX...FLASH FLOOD WATCH FOR EASTERN THIRD OVERNIGHT AND SATURDAY. OK...FLASH FLOOD WATCH FOR BEAVER COUNTY OVERNIGHT AND SATURDAY NUNEZ/FOX
Hazardous weather outlook, Aug 29, 9:15 PM CDT, 1 hour 49 minutes before
OKZ001>003-TXZ001>020-301100- TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 915 PM CDT FRI AUG 29 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... A FLASH FLOOD WATCH IS IN EFFECT FOR THE EASTERN THIRD OF THE TEXAS AND OKLAHOMA PANHANDLES. NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT ACROSS THE TEXAS AND OKLAHOMA PANHANDLES. WHILE THE THUNDERSTORMS ARE EXPECTED TO STAY BELOW SEVERE LEVELS... THERE IS THE POTENTIAL FOR LOCALLY HEAVY RAINFALL...ESPECIALLY DURING THE NIGHTTIME HOURS. .DAYS TWO THROUGH SEVEN... THE FLASH FLOOD WATCH REMAINS IN EFFECT FOR SATURDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUIRED IN THE FLASH FLOOD WATCH AREA. FOX
Nearby
Flash Flood Warnings in Texas, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.